Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 149, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 8, 2006, 2:23 AM CDT for Madison County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2006, 2:23 AM CDT (07:23 UTC)
- Expired
- Apr 8, 2006, 3:17 AM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 40 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:43 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Apr 7, 9:43 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 943 PM CDT FRI APR 7 2006 .DISCUSSION... VOLATILE SITUATION CONTINUES. INITIAL ROUND OF TORNADIC SUPERCELLS WITH VERY LARGE HAIL HAS SHIFT NORTHEAST OF CWA. A SQUALL LINE THAT INITIATED ALONG DRYLINE NOW IS CROSSING NORTHWEST PART OF CWA BUT HAS NOT YET BUILT SOUTH OF INTERSTATE 20. MEANWHILE...STRONG DYNAMICS ARE APPROACHING FROM THE NORTHWEST WITH WELL DEFINED COLD FRONT NOW CROSSING KSHV. THIS WILL LIKELY CATCH UP WITH THE DRYLINE STORMS AT SOME POINT AND WE SHOULD SEE LINE BUILD SOUTH WITH TIME TONIGHT. EXACTLY WHEN THIS SOUTHWARD BUILDING OCCURS IS UP TO DEBATE BUT PROBABLY SHOULD OCCUR BEFORE THE LINE GETS PAST INTERSTATE 55 IN THE JACKSON AREA. SUFFICIENT SHEAR FOR SUPERCELLS AND TORNADOES WILL CONTINUE OVERNIGHT. DEEP MIXING FROM THE DAYTIME THAT SENT DEWPOINTS TO AROUND 60 IN THE WARM SECTOR HAS RELAXED AFTER DARK AND THE MIDDLE 60S ARE STARTING TO RETURN NORTH TO INTERSTATE 20. ALWAYS DIFFICULT TO CALL...BUT THERE IS A CHANCE THAT WE BREAK BACK INTO A LINE OF SUPERCELLS AS NOCTURNAL JET KICKS IN AND LOW LEVEL SHEAR INCREASES. REGARDLESS OF WHETHER TORNADO THREAT INCREASES...VERY LARGE HAIL AND DAMAGING WIND GUSTS WILL CONTINUE MUCH OF THE NIGHT WITH LINE GIVEN STEEP LAPSE RATES. && .AVIATION... OUTSIDE OF SQUALL LINE COMING THROUGH WITH POTENTIAL FOR HIGH WINDS AND HAIL AND BRIEFING IFR CONDITIONS...SHOULD BE VFR MOST OF THE PERIOD. STORMS SHOULD CLEAR KGLH AND KGWO BY 06Z...KJAN AROUND 09Z...AND KHBG AND KMEI AROUND 11Z. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 70 43 71 / 100 7 0 0 MERIDIAN 63 74 41 74 / 100 13 0 0 VICKSBURG 61 69 44 71 / 100 5 0 0 HATTIESBURG 67 75 44 75 / 70 13 0 0 NATCHEZ 61 70 44 71 / 70 3 0 0 GREENVILLE 59 65 40 68 / 100 0 0 0 GREENWOOD 60 65 40 70 / 100 3 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CRAVEN/11
Hazardous weather outlook, Apr 7, 10:37 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1037 PM CDT FRI APR 07 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 090337- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1037 PM CDT FRI APR 07 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... AN INTENSE DISTURBANCE MOVING INTO THE MISSISSIPPI VALLEY HAS SET THE STAGE FOR A SEVERE WEATHER OUTBREAK FOR THE REMAINDER OF THE NIGHT. THE MAIN CONCERNS WILL BE GOLF BALL SIZE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...HOWEVER LOCATIONS ALONG A LINE FROM RAYVILLE LOUISIANA...TO YAZOO CITY TO GOLDEN TRIANGLE ARE IN A MORE FAVORABLE POSITION FOR TORNADO DEVELOPMENT FOR MAINLY BEFORE MIDNIGHT. ISOLATED SEVERE STORMS IS EXPECTED ACROSS EXTREME NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS. ISOLATED SEVERE STORMS ARE ALSO EXPECT FROM JONESVILLE LOUISIANA EASTWARD TO BROOKHAVEN AND LAUREL. SCATTERED SEVERE STORMS ARE EXPECTED JUST SOUTH OF INTERSTATE 20 FROM WINNSBORO LOUISIANA TO DLO TO QUITMAN. STRONG THUNDERSTORMS LATE THIS EVENING WERE CONTINUING FROM NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS THROUGH THE NORTHWEST MISSISSIPPI DELTA. THIS WAS CONTINUING AHEAD AN APPROACHING COLD FRONT...WHICH EXTENDED FROM EASTERN ARKANSAS THROUGH NORTHWEST LOUISIANA. THE AXIS OF INSTABILITY WAS STILL PREVALENT OVER THE REGION AHEAD OF THE THUNDERSTORMS. SUPERCELLS WILL CONTINUE TO DEVELOP AND TRACK EAST AND NORTHEAST THROUGH THE REGION. GOLFBALL HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY STORM. THE PRIMARY CONCERN WITH THIS STORM SYSTEM WILL BE ISOLATED TORNADOES...GOLF BALL SIZE HAIL AND DAMAGING WINDS. AS THE COLD FRONT PUSHES THROUGH THE REGION AFTER MIDNIGHT...A LINE OF STORMS WILL LIKELY DEVELOP ALONG AND AHEAD OF THE COLD FRONT. AS THE LINE OF STORMS SWINGS THROUGH CENTRAL MISSISSIPPI...MORE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. EVERYONE IS STRONGLY ENCOURAGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS STRONG STORM SYSTEM. ...FLOODING... THERE IS A RISK OF FLASH FLOODING AND HEAVY RAIN THIS EVENING ACROSS THE OUTLOOK AREA. PLENTY OF MOISTURE IS FLOW INTO THE REGION. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN SHORT PERIOD OF TIME. IN ADDITION...SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS. FLASH FLOODING WILL BE POSSIBLE FOR THE ENTIRE AREA...HOWEVER STORMS TRACKING ACROSS THE SAME AREAS IS MORE LIKELY FOR NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 7, 11:22 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1122 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 7 W CARROLLTON 33.50N 90.04W
04/07/2006 E0.75 INCH CARROLL MS PUBLIC
HAIL UP TO PENNY SIZED IN RURAL AREAS WEST OF CARROLLTON.
RELAYED THROUGH LAW ENFORCEMENT.
&&
AEGLocal storm report, Apr 7, 11:56 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1156 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL STARKVILLE 33.46N 88.82W
04/07/2006 M1.75 INCH OKTIBBEHA MS TRAINED SPOTTER
NICKEL TO GOLF BALL SIZED HAIL REPORTED BY MSU CLIMATE
LAB. ALSO POWER/TRANSFORMER FLASHED REPORTED AS VISIBLE
SOUTH OF THE CITY.
&&
AEGLocal storm report, Apr 8, 12:14 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1214 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL CARROLLTON 33.50N 89.92W
04/07/2006 E2.75 INCH CARROLL MS BROADCAST MEDIA
GOLFBALL TO BASEBALL SIZED HAIL FELL FOR ABOUT 5 MINUTES.
&&
AEGLocal storm report, Apr 8, 12:46 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1246 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL RAYVILLE 32.47N 91.76W
04/08/2006 E0.50 INCH RICHLAND LA LAW ENFORCEMENT
ALSO VERY STRONG WINDS REPORTED.
&&
AEGLocal storm report, Apr 8, 1:17 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
117 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM HAIL 5 ESE UNION 32.54N 89.04W
04/08/2006 E1.00 INCH NEWTON MS EMERGENCY MNGR
DIME TO QUARTER SIZED HAIL REPORTED.
&&
AEGLocal storm report, Apr 8, 1:46 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
146 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL MERIDIAN 32.38N 88.71W
04/08/2006 M0.50 INCH LAUDERDALE MS EMERGENCY MNGR
AT LOST GAP EXIT ON 20/59.
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:23 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 52 min |
| Apr 7, 7:27 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 49 min |
| Apr 7, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 24 min |
| Apr 7, 8:58 PM CDT | Tornado Warning | JAN | Bolivar | 47 min |
| Apr 7, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 61 min |
| Apr 7, 9:37 PM CDT | Tornado Warning | JAN | Sunflower | 23 min |
| Apr 7, 9:53 PM CDT | Tornado Warning | JAN | Leflore | 49 min |
| Apr 7, 10:21 PM CDT | Tornado Warning | JAN | Carroll | 39 min |
| Apr 7, 10:24 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 66 min |
| Apr 7, 10:42 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 11 min |
| Apr 7, 10:50 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 55 min |
| Apr 7, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 15 min |
| Apr 7, 11:16 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 44 min |
| Apr 7, 11:34 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 41 min |
| Apr 7, 11:44 PM CDT | Tornado Warning | JAN | Oktibbeha | 31 min |
| Apr 7, 11:56 PM CDT | Tornado Warning | JAN | Clay, Lowndes | 49 min |
| Apr 8, 12:01 AM CDT | Tornado Warning | JAN | Noxubee | 44 min |
| Apr 8, 12:12 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 48 min |
| Apr 8, 12:56 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 49 min |
| Apr 8, 12:58 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 47 min |
| Apr 8, 1:03 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 57 min |
| Apr 8, 1:13 AM CDT | Tornado Warning | JAN | Kemper, Noxubee | 32 min |
| Apr 8, 1:40 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 35 min |
| Apr 8, 1:41 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 49 min |
| Apr 8, 2:11 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 49 min |
| Apr 8, 2:12 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 33 min |
| Apr 8, 4:12 AM CDT | Lake Wind Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 14 more | 17 hr |
| Apr 7, 11:52 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 38 min |
| Apr 8, 12:05 AM CDT | Severe Thunderstorm Warning | JAN | Richland | 40 min |
| Apr 8, 12:24 AM CDT | Severe Thunderstorm Warning | JAN | Franklin | 36 min |
| Apr 8, 12:31 AM CDT | Severe Thunderstorm Warning | JAN | West Carroll | 17 min |
| Apr 8, 12:44 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 61 min |
| Apr 8, 1:03 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 42 min |
| Apr 8, 1:40 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 50 min |
| Apr 7, 7:37 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 53 min |
| Apr 7, 8:14 PM CDT | Tornado Warning | JAN | Ashley | 46 min |
| Apr 7, 8:53 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 67 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.